MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF1245
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, a patient underwent endovascular treatment of bilateral common iliac artery aneurysms using gore® excluder® aaa endoprostheses, gore® excluder® iliac branch endoprostheses (ibe) and gore® dryseal flex introducer sheath (sheath).During treatment, a 12fr sheath was inserted from a right-sided access site, then advanced over the aortic bifurcation to the left side to implant ibe devices.According to the report, the physician stated that he felt "rubbing" against the vessel wall when inserting the sheath.After all gore® excluder® devices were implanted, an intra-operative angiograph reportedly revealed a minor type ii endoleak.Access angiography also reportedly revealed a pooling of contrast in the right external iliac artery distal to the ipsilateral limb.The pooling of contrast was thought to be a dissection or pseudoaneurysm formation.To treat the possible vessel injury, an additional stent graft was implanted distally.The issue was resolved, and the patient tolerated the procedure.The physician did not comment on the potential cause of the access vessel trauma.It was reported the right external iliac artery measured 7.1mm to 8.1mm in diameter in the region of injury (within recommendations in the instructions for use).It was also reported that a ct scan revealed the patient's vasculature was significantly calcified, which may have been a contributing factor.
 
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified that the lot met all pre-release specifications.The device was discarded at the facility and, therefore, was not available for direct analysis by gore.It should be noted the gore® dryseal flex introducer sheath instructions for use (ifu) state ¿adequate vessel access is required to introduce the sheath into the vasculature.Careful evaluation of vessel size, anatomy, tortuosity, and disease state (including calcification, plaque, and thrombus) is required to ensure successful sheath introduction and subsequent withdrawal.If vessel is not adequate for access, major bleeding, vessel damage, or serious injury to the patient, including death, may result.¿.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
damon jackson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15089873
Report Number3007284313-2022-02048
Device Sequence Number19847544
Product Code DYB
UDI-Device Identifier00733132628117
UDI-Public00733132628117
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2024
Device Model NumberDSF1245
Device Catalogue NumberDSF1245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Initial Report FDA Received Date07/22/2022
Date Device Manufactured02/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexMale